Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 28, 2021, 10:59 PM CDT for Escambia County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- May 28, 2021, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
213
WWUS84 KMOB 290359
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1059 PM CDT Fri May 28 2021
ALZ264-266-FLZ202-290445-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1059 PM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTHERN ESCAMBIA COUNTIES UNTIL 1145 PM
CDT...
At 1058 PM CDT, the strong thunderstorm was located near Lillian, or
10 miles northeast of Orange Beach, moving southeast at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
West Pensacola, Lillian, Myrtle Grove and Elberta.
LAT...LON 3036 8760 3032 8759 3034 8771 3054 8758
3041 8722 3037 8732 3037 8727 3033 8727
3032 8726 3029 8751 3032 8743 3045 8736
3046 8736 3047 8742 3046 8740 3044 8739
3035 8752 3030 8752
TIME...MOT...LOC 0358Z 294DEG 33KT 3038 8747
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 9:56 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 28, 9:56 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 956 PM CDT Fri May 28 2021 .NEAR TERM /Now Through Sunday/...A positively tilted upper trof located over the eastern Plains and interior eastern states amplifies and takes on a meridional orientation over the eastern states through Saturday night. In response to the upper trof evolution, an associated surface low centered near West Virginia takes an unusual path southward into the Carolinas through Saturday then moves off East Coast into the western Atlantic on Sunday. This system brings a cold front through the forecast area overnight into early Saturday morning that will be preceded by a prefrontal trof, associated with a shortwave moving across the area. This prefrontal trof currently extends from extreme southwest Alabama into east central Alabama along with ongoing scattered showers and storms. The showers and storms exit east of the forecast area along with the prefrontal trof by approximately 3 am leaving dry conditions over the area. Instability has been trending lower with nightfall, but a strong storm or two cannot be ruled out before the precipitation comes to an end. Much drier deep layer air flows into the area in the wake of the prefrontal trof and cold front, with dry conditions continuing through Sunday. Lows tonight range from the lower to mid 60s west of I-65 to the mid 60s to around 70 east of I-65. Highs on Saturday range from the lower 80s well inland to mid to upper 80s over the remainder of the area, then Sunday will be similar except the warmest temps will be limited to the mid 80s.. Lows Saturday night range from the mid 50s inland to the lower 60s at the immediate coast. A low risk of rip currents is expected through the period. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, May 28, 9:32 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
932 PM CDT Fri May 28 2021
ALZ264-290315-
Baldwin Central AL-
932 PM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 1015 PM CDT...
At 931 PM CDT, the strong thunderstorm was located over Loxley,
moving southeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Foley, Robertsdale, Loxley, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8786 3072 8775 3057 8746 3053 8751
3052 8751 3037 8767
TIME...MOT...LOC 0231Z 311DEG 11KT 3063 8777Special weather statement, May 28, 10:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1059 PM CDT Fri May 28 2021
ALZ264-266-FLZ202-290445-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1059 PM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTHERN ESCAMBIA COUNTIES UNTIL 1145 PM
CDT...
At 1058 PM CDT, the strong thunderstorm was located near Lillian, or
10 miles northeast of Orange Beach, moving southeast at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
West Pensacola, Lillian, Myrtle Grove and Elberta.
LAT...LON 3036 8760 3032 8759 3034 8771 3054 8758
3041 8722 3037 8732 3037 8727 3033 8727
3032 8726 3029 8751 3032 8743 3045 8736
3046 8736 3047 8742 3046 8740 3044 8739
3035 8752 3030 8752
TIME...MOT...LOC 0358Z 294DEG 33KT 3038 8747The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:32 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| May 28, 11:00 PM CDT | Special Marine Warning | MOB | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.